Journal Article

Likelihood Evidence on the Asset Returns Puzzle

Efthymios G. Tsionas

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 72, issue 3, pages 917-946
Published in print July 2005 | ISSN: 0034-6527
Published online July 2005 | e-ISSN: 1467-937X | DOI:
Likelihood Evidence on the Asset Returns Puzzle

Show Summary Details


Standard equilibrium models are unable to replicate the average return on equity and the risk-free rate during 1889–1978, the well-known asset returns puzzle. The present paper, motivated by the excess of outliers in the data, proposes a normal-scale mixture stochastic process for output that is compatible with leptokurtosis. Using formal likelihood-based methods, it is shown that observed asset returns are compatible with posterior distributions implied by the model.

Keywords: G12

Journal Article.  11517 words.  Illustrated.

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.